Skip to Main Content

Bulletin of the American Mathematical Society

The Bulletin publishes expository articles on contemporary mathematical research, written in a way that gives insight to mathematicians who may not be experts in the particular topic. The Bulletin also publishes reviews of selected books in mathematics and short articles in the Mathematical Perspectives section, both by invitation only.

ISSN 1088-9485 (online) ISSN 0273-0979 (print)

The 2020 MCQ for Bulletin of the American Mathematical Society is 0.84.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.

MathSciNet review: 1567593
Full text of review: PDF   This review is available free of charge.
Book Information:

Author: Jet Wimp
Title: Sequence transformations and their applications
Additional book information: Mathematics in Science and Engineering, vol. 154, Academic Press, 1981, xix + 257 pp., $38.50. ISBN 0-12-757940-0.

References [Enhancements On Off] (What's this?)

  • Ralph P. Boas, Estimating remainders, Math. Mag. 51 (1978), no. 2, 83–89. MR 612186, DOI 10.2307/2690143
  • Claude Brezinski, Accélération de la convergence en analyse numérique, Lecture Notes in Mathematics, Vol. 584, Springer-Verlag, Berlin-New York, 1977 (French). MR 0455266
  • Claude Brezinski, Algorithmes d’accélération de la convergence, Collection Langages et Algorithmes de l’Informatique, Éditions Technip, Paris, 1978 (French). Étude numérique. MR 511657
  • Philip Calabrese, Classroom Notes: A Note on Alternating Series, Amer. Math. Monthly 69 (1962), no. 3, 215–217. MR 1531588, DOI 10.2307/2311056
  • B. Germain-Bonne, Transformations de suites, Rev. Française Automat. Informat. Recherche Opérationnelle 7 (1973), no. R-1, 84–90 (French, with Loose English summary). MR 0356440
  • 6.
    B. Germain-Bonne, Thesis, Univ. des Sciences et Techniques de Lille, 1978.
  • T. Hȧvie, Generalized Neville type extrapolation schemes, BIT 19 (1979), no. 2, 204–213. MR 537780, DOI 10.1007/BF01930850
  • 8.
    R. L. Higgins, Thesis, Drexel Univ., 1976.
  • Richard Johnsonbaugh, Summing an alternating series, Amer. Math. Monthly 86 (1979), no. 8, 637–648. MR 546176, DOI 10.2307/2321292
  • 10.
    E. E. Kummer, Eine neue methode, die numerischen summen langsam convergirenden reihen zu berechnen, J. Reine Angew. Math. 16 (1837), 206-214.
  • Mark A. Pinsky, Averaging an alternating series, Math. Mag. 51 (1978), no. 4, 235–237. MR 506726, DOI 10.2307/2689470
  • 12.
    D. F. Riddle, Calculus and analytic geometry (2nd ed.), Wadsworth, Belmont, California, 1974.
  • R. J. Schmidt, On the numerical solution of linear simultaneous equations by an iterative method, Philos. Mag. (7) 32 (1941), 369–383. MR 6231
  • Daniel Shanks, Non-linear transformations of divergent and slowly convergent sequences, J. Math. and Phys. 34 (1955), 1–42. MR 68901, DOI 10.1002/sapm19553411
  • William F. Trench, An algorithm for the inversion of finite Hankel matrices, J. Soc. Indust. Appl. Math. 13 (1965), 1102–1107. MR 189232
  • 16.
    R. R. Tucker, Thesis, Oregon State University, 1963.
  • Richard R. Tucker, The $\delta ^{2}$-process and related topics, Pacific J. Math. 22 (1967), 349–359. MR 218780
  • Richard R. Tucker, The $\delta ^{2}$-process and related topics. II, Pacific J. Math. 28 (1969), 455–463. MR 243220
  • 19.
    R. R. Tucker, A general theory of alternating series, 1986 (in preparation).

    Review Information:

    Reviewer: Richard R. Tucker
    Journal: Bull. Amer. Math. Soc. 15 (1986), 245-252